Acta Medica Okayama volume73 issue6
2019-12 発行

Local Anesthetic Systemic Toxicity Following General and Epidural Anesthesia in A patient with a History of Muscle Relaxant-induced Anaphylaxis

Kubo, Asuka Department of anesthesiology, National Hospital Organization Iwakuni Clinical Center
Shimizu, Kazuyoshi Department of Anesthesiology and Resuscitology, Okayama University Hospital
Kuroda, Kosuke Department of Anesthesiology and Resuscitology, Okayama University Hospital
Kanazawa, Tomoyuki Department of Anesthesiology and Resuscitology, Okayama University Hospital
Kobayashi, Motomu Department of Anesthesiology and Resuscitology, Okayama University Hospital Kaken ID
Morimatsu, Hiroshi Department of Anesthesiology and Resuscitology, Okayama University Hospital Kaken ID
Publication Date
2019-12
Abstract
We here report that a 71-year-old Japanese woman with a history of anaphylaxis induced by muscle relaxants had local anesthetic systemic toxicity (LAST) following an abdominal surgery under general anesthesia with combined spinal-epidural anesthesia without muscle relaxants. The total dosages of local anesthetics reached 0.67 mg/kg of ropivacaine and 11.5 mg/kg of lidocaine over 12.5 h to obtain sufficient muscle relaxation for surgery. Regional anesthesia is useful in cases in which muscle relaxants are to be avoided during a surgery. However, especially for a patient with risk factors and prolonged surgery, precautions should be taken to prevent LAST.
Document Type
Case Report
Keywords
muscle relaxant-induced anaphylaxis
local anesthetic systemic toxicity
epidural anesthesia
abdominal surgery
Link to PubMed
Thumnail 73_6_543.pdf 1.85 MB